Alert archive / California / Flash Flood Warnings in 2017
Flash Flood Warning 94, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2017, 12:53 PM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2017, 12:53 PM PDT (19:53 UTC)
- Expired
- Aug 23, 2017, 6:45 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 66 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3048 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WGUS55 KVEF 231953
FFWVEF
CAC071-NVC003-232245-
/O.NEW.KVEF.FF.W.0094.170823T1953Z-170823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1253 PM PDT WED AUG 23 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern San Bernardino County in southern California...
West central Clark County in southern Nevada...
* Until 345 PM PDT
* At 1251 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Sandy Valley and Goodsprings including Kingston Road and State
Highway 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3574 11574 3581 11572 3581 11565 3586 11570
3597 11567 3594 11550 3584 11530 3561 11548
$$
KG4 follow-up statements
366
WGUS75 KVEF 232115
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
215 PM PDT WED AUG 23 2017
CAC071-NVC003-232245-
/O.CON.KVEF.FF.W.0094.000000T0000Z-170823T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
215 PM PDT WED AUG 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR
NORTHEASTERN SAN BERNARDINO AND WEST CENTRAL CLARK COUNTIES...
At 215 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Sandy Valley and Goodsprings including Kingston Road and State
Highway 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3574 11574 3581 11572 3581 11565 3586 11570
3597 11567 3594 11550 3584 11530 3561 11548
$$
KG943
WGUS55 KVEF 232235
FFWVEF
CAC071-NVC003-240145-
/O.EXT.KVEF.FF.W.0094.000000T0000Z-170824T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
335 PM PDT WED AUG 23 2017
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
Northeastern San Bernardino County in southern California...
West central Clark County in southern Nevada...
* Until 645 PM PDT
* At 334 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Sandy Valley and Goodsprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3574 11574 3581 11572 3581 11565 3586 11570
3597 11567 3594 11550 3584 11530 3561 11548
$$
KG624
WGUS75 KVEF 240005
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
505 PM PDT WED AUG 23 2017
CAC071-NVC003-240145-
/O.CON.KVEF.FF.W.0094.000000T0000Z-170824T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
505 PM PDT WED AUG 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHEASTERN SAN BERNARDINO AND WEST CENTRAL CLARK COUNTIES...
At 503 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected.
Some locations that will experience flooding include...
Sandy Valley and Goodsprings including Kingston Road and State
Highway 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3574 11574 3581 11572 3581 11565 3586 11570
3597 11567 3594 11550 3584 11530 3561 11548
$$
KG776
WGUS75 KVEF 240136
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
636 PM PDT WED AUG 23 2017
CAC071-NVC003-240146-
/O.EXP.KVEF.FF.W.0094.000000T0000Z-170824T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
636 PM PDT WED AUG 23 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN SAN BERNARDINO AND WEST
CENTRAL CLARK COUNTIES WILL EXPIRE AT 645 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3574 11574 3581 11572 3581 11565 3586 11570
3597 11567 3594 11550 3584 11530 3561 11548
$$
KGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:40 AM PDT, 10 hours 13 minutes earlier.
Area forecast discussion, Aug 23, 2:40 AM PDT, 10 hours 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 240 AM PDT Wed Aug 23 2017 .SYNOPSIS...Isolated thunderstorms will return to much of the region today, then moisture decreases and thunderstorm chances end on Thursday. High pressure regains control Friday, with dry and hot weather expected through the weekend. && .PREV DISCUSSION... 215 PM PDT Tue Aug 22 2017 .SHORT TERM...through Friday night. A more active weather day is expected today as an area of low pressure approaches from the west and combines with limited moisture and weak instability across the region to produce showers and thunderstorms. Followed the lead of the evening update and kept higher pops for Clark and Mohave counties which lie in favored regions for upwards motion. Due to the limited amount of available moisture, stronger cells today may produce brief heavy rain that causes localized flooding and gusty winds. Moisture gets pushed further east on Thursday with thunderstorm chances shifting to Mohave County. Dry weather is expected Friday with temperatures rising to above normal. .LONG TERM...Saturday through Tuesday. The main story during the long term is heat as high pressure builds over Nevada during the weekend. It looks like high temperatures will be 5-8 degrees above normal by Sunday with similar temperatures persisting through Tuesday. Dry conditions are expected Saturday and Sunday. While there are some model differences with the high position Monday and Tuesday, there is still a good possibility that it may shift just enough to allow some sort of easterly component to the flow, bringing in a modest increase in moisture. We are not talking anything significant, just enough to go with a slight chance of thunderstorms for some of the higher terrain of Mohave County Monday, with slight chances spreading west to the Sierra and Spring Mountains Tuesday. && .AVIATION...For McCarran...Diurnal winds are expected today, however there will be better chances for thunderstorms in the mountains and northwest Arizona, and even a chance in the Las Vegas Valley, which could impact the terminal at least with gusty and erratic winds. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal winds are expected across the region this morning. This afternoon, a southerly wind will setup and remain through the evening with speeds around 5-15 knots. Shower and thunderstorm activity will increase this afternoon with the activity focused over the southern Sierra, northwest Arizona, and Clark County mountains. && .SPOTTER INFORMATION STATEMENT...Thunderstorm chances will continue through today across portions of the area. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short term/Aviation...Salmen Long term...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:39 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 66 min |
| Aug 23, 2:53 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in California, 2017Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.